Why do I have a tingling in my leg?

harley64
By harley64 Latest Reply 2011-12-06 15:21:21 -0600
Started 2011-06-29 22:44:47 -0500

I noticed after my last stent procedure that I have this tingling sensation when I rub the inside of my leg or when I'm in the shower I notice it as well. The next day after my procedure was done, when I got up to walk for my exercise, is when I noticed the tingling sensation and mentioned it to the cardiologist that did the procedure but never gave me an answer as to why it was happening. I was wondering why this happened now and no other time? Has anyone else had this happen to them? I would like any advice on this, what I should do?


9 replies

harley64
harley64 2011-08-03 01:01:00 -0500 Report

Well I got more news from another doctor a couple weeks ago, I was sent to a cholesterol doctor and now I am taking triglicide(?) another cholesterol pill cuz my numbers still high. I kinda got the answer to the tingling but not all of the answer, he thinks I have developed a circulation problem. Plus more bad news, I have a blockage in my cartoid artery and one in my leg. If the cartoid artery is taken care of I could have a stroke in 1 - 3 years.

harley64
harley64 2011-06-29 23:02:41 -0500 Report

I will continue to press my doc even though I'm not to fond of this doc I have now because the one I use to see is no longer at the clinic. They didn't really change any of my meds after the procedure. The meds I am currently taking are the same as when I was in the hospital last time which was over a year ago and they are: Niacin 500 mg, Isosorb Mono Er 30mg, Plavix 75mg, Anacin 325 mg. They did have me taking Zetia but because of insurance reasons they put me on Crestor 40 mg. I was taking Simvastatin 80 mg before the Crestor.

HeartHawk
HeartHawk 2011-06-29 23:20:47 -0500 Report

harley,

Bingo, there have been reports of numbness and tingling in various limbs with Plavix as well as with isosorb but my guess is you feel it even when not taking the isosorb for angina.

Looks like the regimen they have you on is good. Simvastatin 80 has gotten some bad press lately and the newer statins like Crestor do more things and are more powerful. 40mg is a powerful dose! Monitor it closely.

Check out this article on simvastatin

http://www.heartconnect.com/news-articles/228-fda-restricts-use-of-simvastatin-80-mg

Keep in touch. I am certain many here are as curious to discover the source of your tingling as you are!

HH

harley64
harley64 2011-06-29 23:36:25 -0500 Report

Yes I do feel it at anytime. I can just be sitting here and rubbing my leg and it will tingle the whole time I am rubbing my leg. Like I made the comment I noticed this shortly after having the procedure done and when I mentioned it to the doctor he told me everything was fine but I will continue to keep bringing it up because it does get bothersome at times. I have noticed to when I rub a good share on the side it starts by the knee and goes down about half way.And this all started when I got up to walk while in the hospital and I felt a sharp tingling go down my leg. I have had people ask me if I thought the doc hit a nerve while doing the procedure? Could that bre true?

HeartHawk
HeartHawk 2011-06-30 23:53:17 -0500 Report

harley,

It could be true. Most stents are placed though an artery in the groin area in the US (they often access the heart throught the arm in Europe). I suppose it is possible there is a nerve in there that affects the leg (I know a lot about the heart but not other anatomy, lol). It would have to exit the spinal column then pass through the groin area on its way to the leg.

HH

harley64
harley64 2011-07-02 03:52:14 -0500 Report

Yep I know how the stents are done, this was not my first stent procedure, it was like my fifth procedure done, so I am a pro as the nurses all tell me when I have it done. I was just trying to figure this out because like I said it gets bothersome at times. I was thinking about finding another cardiologist being that this one doesn't give me many answers to my questions. Thank you for the reply back.

HeartHawk
HeartHawk 2011-07-02 23:50:16 -0500 Report

harley,

I always recommend people feel free to switch docs. I put up with some, shall we say, "incompatible" docs for years until I realized I am the customer!

HH

HeartHawk
HeartHawk 2011-06-29 22:52:46 -0500 Report

harley,

What medications were prescribed after your stent? One of these may be contributing to your symptoms. Press your doc for an answer!

HH

Next Discussion: chest pain »